Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Sinus histiocytosis,hemosiderosis,oncologist,chemo,radiation.Cancer?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1980
Answered : 2130 Questions
Question
I was just told this week that I have sinus histiocytosis with hemosiderosis. I am a nurse but have never heard of this disease and want more information. Specifically why does it have to be treated by an oncologist and possibly with chemo and radiation if it is not cancer.
Posted Sat, 21 Apr 2012 in Cancer
 
 
Answered by Dr. Rajinder Bajoria 37 minutes later
Hello,

Thanks for your query.     

Histiocytosis is a conditions characterized by presence of excessive number of histiocytes (tissue macrophages). The term is typically used for a group of rare diseases which share this characteristic. The histiocytes may attack or effect skin, bone, muscles, and many other important organs like liver, lung, spleen, and blood forming or hematopoietic system.

The disease is somewhat similar to cancer, where the immune cells affect multiple body organs. Hence the treatment consists the use of steroids, immunosuppressants, chemotherapy drugs as well as radiotherapy.

Hemosiderosis or haemosiderosis is a form of iron overload disorder resulting in the accumulation of hemosiderin. It can get deposited in the lungs, liver ,pancreas ,brain & even skin,effecting their functions.

When the histiocytosis involves the hematopoietic system it is called as histiocytosis with haemosiderosis .

As disease is cancer like and its treatment requires chemotherapy & radiation, so such cases are handled by the oncologist.

‘Hope I have answered your query, I will be available to answer your follow up queries,

“Wish you Good Health and trouble free speedy recovery”

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor